MAUDE Adverse Event Report: AGA MEDICAL CORPORATION AMPLATZER SEPTAL OCCLUDER; CARDIAC OCCLUSION DEVICE

AGA MEDICAL CORPORATION AMPLATZER SEPTAL OCCLUDER; CARDIAC OCCLUSION DEVICE
Model Number 9-ASD-024
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/20/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported event of deformity upon deployment could not be confirmed.The investigation confirmed the device met all functional specifications when analyzed at abbott under non-physiological conditions.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the reported event remains unknown.
 
Event or Problem Description
On (b)(6) 2018, a 24mm amplatzer septal occluder was selected for implant.When the left disc was deployed in the left atrium, the disc deformed.The device was re-sheathed and deployed several times with the same result.The device was removed from the patient without complication.A second 24mm device was deployed in the left atrium but the left disc came out of the sheath deformed.The second 24mm device was removed and a 26mm amplatzer septal occluder was successfully implanted.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
CARDIAC OCCLUSION DEVICE
Manufacturer (Section D)
AGA MEDICAL CORPORATION
5050 nathan lane north
plymouth MN 55442
MDR Report Key7800968
Report Number2135147-2018-00108
Device Sequence Number11239890
Product Code MLV
UDI-Device Identifier05415067019301
UDI-Public05415067019301
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model Number9-ASD-024
Device Catalogue Number9-ASD-024
Device Lot Number5551412
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2018
Initial Report FDA Received Date08/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;